Author Topic: Horrendous Symptoms after 3 Weeks CT from Klonopin. Help!  (Read 727 times)

[Buddie]

Horrendous Symptoms after 3 Weeks CT from Klonopin. Help!
« on: April 04, 2022, 08:35:00 pm »
Hi Everyone, I have never posted before and hope this is the right way. Without knowing the possible consequences, I quit taking 2mgs Klonopin cold turkey after 3 months use about 3 weeks ago. God, how I wish I had never started taking it in the first place! At this point my symptoms are mostly physical. Pounding headache, dizziness, feeling hollowed out, excruciating Burning Mouth Syndrome. All of these symptoms are exacerbated any time I eat or take any kind of medicine. I'm 62 years old with no savings and very little income, and this is keeping me from working. This feels unbearable! I quit drinking at age 22 and that was a SNAP compared to this. I also just came off opioids in August 2021. I don't know what to do or how I'm going to survive this. I have an appt with my psychiatrist on Wednesday and I could use some advice on what to tell her. She tried tapering me from 2mgs to 1mg in three days! I need experience, strength, and hope right now, BAD. Thank you so much. [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Horrendous Symptoms after 3 Weeks CT from Klonopin. Help!
« Reply #1 on: April 04, 2022, 11:54:59 pm »
I agree, I stopped drinking at age 36 and comparatively speaking, it was a snap. I'm so sorry to hear you basically stopped cold turkey, I did too and know how much pain you're in. 

Are you considering going back on the drug and trying a slow taper to see if you can regain some function, would your doctor be amenable?  This is an option but the trouble is, we don't know if it would bring you any real relief, tapers aren't easy either, they still come with pain and suffering.

What are you wanting to communicate to your doctor, are you hoping she'll validate your symptoms being the result of your discontinuation of the drug?  Its more likely she'll try to blame them on something else and suggest more medication, not many understand what we go through.  Here is a document she may be receptive to, hopefully she'll read it and not do this to her next patient. Colorado Consortium Benzodiazepine Deprescribing Guidelines
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Horrendous Symptoms after 3 Weeks CT from Klonopin. Help!
« Reply #2 on: April 05, 2022, 12:54:25 am »
Thank you, [...]. I had considered asking her to reinstate me, but after reading several posts on this topic I don't think that's a good idea for me. I have no one to hold onto my pills for me, and I most likely would not be able to resist taking more than the taper called for. I'm such a freakin' addict!  :crazy: So, since I went off 2 mgs CT, does this mean I'm going to have protracted withdrawal? Have you heard of people having Burning Mouth Syndrome during withdrawal? It's one of my worst symptoms. I'm so worn out. I've been coming off drugs since the middle of June 2021. I just want some relief! Thanks again. [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Horrendous Symptoms after 3 Weeks CT from Klonopin. Help!
« Reply #3 on: April 05, 2022, 01:14:48 am »
I haven't found any correlation between those who taper and those who quit cold turkey going protracted and just so you know, we consider protracted to be those suffering symptoms about 2 years after discontinuation.  People who quit like us will most likely have more severe symptoms in the beginning but from what I've observed our symptom severity mellows as time goes on.

I didn't know the drug needed to be tapered but I know I couldn't have done it either, I greatly admire those who have the will and self control to taper.  I didn't have burning mouth but I just did a quick search and found a lot of threads on the subject, so you're not alone.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Horrendous Symptoms after 3 Weeks CT from Klonopin. Help!
« Reply #4 on: April 07, 2022, 03:41:20 am »
You said>>>
Quote
I quit taking 2mgs Klonopin cold turkey after 3 months use about 3 weeks ago.
They started you on 2 mgs daily, or did you ignore any prescribing instructions and just took more? .5 mgs/day is the typical starting dose for klonopin. For some ppl, even .25 mgs......The good thing is you have not been on it very long. I would try to resist a reinstatement if I could. Sxs should start to slowly abate over time, but it can be very hard to tolerate during that meantime.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Horrendous Symptoms after 3 Weeks CT from Klonopin. Help!
« Reply #5 on: May 28, 2022, 12:44:55 am »
I see this is a Cold turkey part of the forum but I was thinking of a semi rapid taper. I'm taking 2mg of clonopin daily divided into 2 doses. 1 mg in the morning and 1 mg 12 hrs after as prescribed. Was thinking of dropping by 0.5 on morning or night dose. What could I expect from a 0.5 drop been taking it for a year. Forward thanks.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Horrendous Symptoms after 3 Weeks CT from Klonopin. Help!
« Reply #6 on: May 28, 2022, 11:01:44 pm »
I see this is a Cold turkey part of the forum but I was thinking of a semi rapid taper. I'm taking 2mg of clonopin daily divided into 2 doses. 1 mg in the morning and 1 mg 12 hrs after as prescribed. Was thinking of dropping by 0.5 on morning or night dose. What could I expect from a 0.5 drop been taking it for a year. Forward thanks.

You can start a new thread so we can discuss your plans one of one rather than using this thread, here is the link.  Cold Turkey, Detox & Rapid Withdrawal 

You may be able to get away with cutting .5 mgs because your dose is so high but I would seriously rethink your strategy if you get severe symptoms.  Getting off the drug is only the first step, once you're benzo free it will most likely take quite awhile to recover since you've been on it for a year.  Your brain as you taper is busy repairing the changes the drug made to your brain, once you're benzo free the repairs will continue but you won't have the drug to help mitigate the withdrawal symptoms. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Horrendous Symptoms after 3 Weeks CT from Klonopin. Help!
« Reply #7 on: May 30, 2022, 04:25:28 pm »
I stopped 2mg Klonopin c/t after sone years too.

I quit smoking, drugs, gambling, sugar in a snap and its nothing compared to cold turkey withdrawel.

I personally could not live with the withdrawel, was only increasing day after day, and i decided to reinstate, and it still took several months before reinstating worked. It might never work, it might work after 5 days. No one can predict. Im so happy i reinstated  , doing a DMT over 2 to 3 years slow taper now. I guess it all comes down to, can you handle it?

 I couldnt leave my room from anxiety/panic attacks for 1 month or see my wife/kids/friends. Door was locked, earplugs, pitchdark. It was no life, i couldnt live like that for months so i reinstated.  Even a fast taper ended in the same way, so im doing ultra slow. 0 withdrawel till now. Im at 0,6mg after a half year.  But the period after i reinstated, but was not stable was hell. Be prepared for that.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.